6 Months post-ablation - bad cough - AF Association

AF Association
19,787 members24,168 posts

6 Months post-ablation - bad cough

MWrite
MWrite

Wife had ablation 11/2017. She was healthy other than palpitation going in. She jogged and exercised regularly. Now she coughs all the time, short of breath going up stairs, coughs all night and cant exercise much. Went back to doctor, wore heart monitor for a month which still showed palpitations. EP Doctor ordered Xray. He never gave her an answer on the results of the xray or heart monitor. Referred her to a pulmonary doctor. He heard the coughing and listened to my lungs for quite a while. Said it was the owner who was the surgeon so it should be good. The surgeon will not take her calls. After scheduling a follow-up appointment the office assistant called her the night before from an "unknown number/no caller id' and said he was not available and would need to reschedule. They sent a letter saying she was a no show even though it was the doctor's office who called and cancelled. appointment, Went to Pulmonologist who said she had crackling in lungs, gave meds for a new COPD medication and asked to return. Upon return he changed everything and said the CT Scan was good and she has asthma (never had in her life) gave her more meds for COPD, cough drops, cough syrup and told to come back in six months. Call if she needs refills. He also said the CT Scan looks good but won't show her. She wants to get back to normal and stop the coughing. Searching for a doctor outside the network of doctors she is currently using. Any suggestions?

3 Replies
oldestnewest
Hidden
Hidden

This may be an off the wall question but is she on any of the BP meds that can cause coughing? This happened to me some years ago. In the US the medication is called Lisinopril. It belongs to a class of drugs called Ace Inhibitors. Severe coughing is a common side effect that can get so bad the med has to be stopped or changed. It's now listed as one of my allergies. From quite a few posts I've seen here the drug in the UK that seems to cause similar problems is called Bisoprolol. Just a thought. I hope you get to the source of your cough soon. It is not easy to put up with as it interfered with eating and drinking for me. Take care. irina

cassie46
cassie46
in reply to Hidden

Hi - it is Ramipril here in the UK that causes the cough - I am on it but not too bad with it but a lot of people have to come off it - I did try another one can not remember its name now one of the pril family but it made no difference.

Cassie

Hidden
Hidden
in reply to cassie46

Hi Cassie. I just googled Ramipril ( we don't use this name in the US) and it is also in the class of drugs known as Ace inhibitors (same as our Lisinopril). Might be worth more investigation re your coughing. A caveat. I found my doc dismissed my lisinopril research and took the approach 'try to put up with it'. Bur she wasn't the one coughing her lungs out at the odd moment. You might have a little skirmish on your hands. Take care. irina

You may also like...